Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online
Ask a Urologist   »  

Redness, swelling in opening of urethra. Burning urination, itching. No recent sexual activity. Solution

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 3515 Questions
Hi. For several months now I've had an annoyance with the urethra of my penis. Basically the opening of my urethra is red and swollen. Throughout the day, there will be moments (about once or twice a day) in which the openning and the area around it itches. However, most of my uncomfort comes from pain, which is felt mostly after ejaculation. Also I feel a somewhat burning sensation a little while after I urinate; I think its because acidity of the urine which only irritates my urethra even more.

It also feels as if the pain and burning sensation is deeper inside my urethra (not just the entrance). When I rub the central and upper parts of my penis with my fingers, it makes it feel better momentarily (similar to scratching an itch). I've looked online and have found many others dealing with the same problem, but no direct solution. I've come up with a few possibilties on the cause of my discomfort:
-friction. I am quite physically active. I usually wear loose-cotton boxers and I'm uncircumcised.
-some kind of skin infection or fungus. At the moment, the only thing I'm putting on is tinactin, which doesn't seem to work. I'm waiting for results of a urine tests as well.
-Another cause may be my sensitive skin. I have always needed to use fragrance free lotions, and during the summer (when I was younger) the skin behind the knees and elbows developed a rash from constant itching.

Also I haven't had any kind of sexual activity recently.

I have another issue, which may or may not be related. This is more recent (about 7 weeks). I have somewhat of a burning/itching sensation after I defecate, but after using decitin the pain and itching is relieved almost instantaneously. This isn't too much of a worry for me unless it is another symptom of a more severe problem with my body (related to the penis issue). I'm quite confident, however, that the cause of the anus issue is due to an excessive use of rough toilet paper which hurts the skin on and around the annus.

If any of you can provide me with the solution to my penis problem that would be greatly appreciated. Thank you very much.
Posted Sat, 6 Apr 2013 in Urinary and Bladder Problems
Answered by Dr. Rahul Kumar 2 hours later
Hello dear,
Thanks for the query.
It appears like Tinactin is an anti fungal but your problem is bacterial, that's why you might not be getting relieved. You need treatment with oral antibiotics.
Wait for your urine report and start appropriate antibiotic accordingly.
For now to get immediate relief, take alkaline mixture with water. (sodium citrate).
Take tab cetrizine one tab daily.
Let me know, if you have any other doubts.
Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor